Q. Help me, I'm desperate! I have a big party in two weeks and I have a big dent in my face. I had a pimple and I went to a doctor who injected me with some steroids. Several weeks later I developed an indentation. What can I do to make it look better and how can I prevent this from happening next time?
A. I'm sorry that you're having this problem, but don't despair. There is a solution that can quickly repair your problem. First, let's talk about why this indentation occurred. Your physician was trying to alleviate the swelling of your pimple. By injecting a steroid directly into the pimple, your physician was trying to decrease the associated inflammation.
Sometimes an overzealous injection of steroids can cause this to occur and sometimes an appropriate injection of steroids can cause the same thing. This is why when I inject steroids into a pimple I use a subclinical injection so as to not over-correct. This problem can occur to anyone — so it's not necessarily something your doctor did.
Now for the more positive part of the answer. Anyone of the many fillers that are used today can solve your problem. Hyaluronic acids fillers are very good for this situation. This family of fillers include Restylane, Juvederm, Perlane and Voluma. Calcium- based fillers may also be used such as Radiesse. Care must be taken when injecting all fillers so as to get the right results. If there is scarring in the middle of the depression and the injector is not careful, the surrounding tissue may fill in and make the defect appear even worse! My advice is that you find an experienced injector who deals with these issues on a frequent basis.
Never miss a local story.
Dr. Carlos Wolf is a partner in Miami Plastic Surgery and is board certified. Email your questions to him at Cwolf@miamiplasticsurgery.com.